Alert archive / New Mexico / High Wind Watches in 2021
High Wind Watch 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Dec 27, 2021, 5:00 AM MST for Chaves County, Lincoln County, New Mexico. It took effect at Dec 27, 2021, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2021, 5:00 AM MST (12:00 UTC)
- In effect from
- Dec 27, 2021, 5:00 PM MST
- Expired
- Dec 27, 2021, 11:42 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 120 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WWUS75 KABQ 271200 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 500 AM MST Mon Dec 27 2021 NMZ226-240-271900- /O.NEW.KABQ.WI.Y.0058.211227T1200Z-211228T0000Z/ /O.NEW.KABQ.HW.A.0015.211228T0000Z-211228T1500Z/ South Central Mountains-Southwest Chaves County- 500 AM MST Mon Dec 27 2021 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM 5 PM THROUGH EARLY TUESDAY MORNING... * WHAT...For the Wind Advisory today, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch this evening through early Tuesday morning, southwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For the High Wind Watch, from 5 PM MST this afternoon through early Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Dangerous crosswinds will impact northwest to southeast oriented roads like Highway 380 through Capitan and Lincoln, especially tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ 44
1 follow-up statement
117 WWUS75 KABQ 271842 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1142 AM MST Mon Dec 27 2021 NMZ226-240-280245- /O.UPG.KABQ.HW.A.0015.211228T0000Z-211228T1500Z/ /O.NEW.KABQ.HW.W.0020.211228T0000Z-211228T1500Z/ /O.CON.KABQ.WI.Y.0058.000000T0000Z-211228T0000Z/ South Central Mountains-Southwest Chaves County- 1142 AM MST Mon Dec 27 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST TUESDAY... * WHAT...For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...For the High Wind Warning, from 5 PM this afternoon to 8 AM MST Tuesday. For the Wind Advisory, until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ 12
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 27, 3:34 AM MST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 27, 3:34 AM MST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 334 AM MST Mon Dec 27 2021 .SYNOPSIS... Strong winds aloft associated with the jet stream will continue to persist over the central and southern Rockies, including New Mexico. This will keep repeated weather disturbances moving over the area with more bouts of strong wind, cooler temperatures and batches of precipitation moving into some parts of the state. The strongest winds will tend to impact the high terrain areas and also the eastern plains with surges in wind speed expected tonight into Tuesday and again early on Wednesday. Precipitation generally stays focused over western and north central New Mexico today through Thursday. The final weather system in this parade of upper level disturbances will overtake New Mexico Friday into Saturday when precipitation will become a bit more widespread, especially over western and central New Mexico. Colder than normal temperatures will also accompany this weather system by New Year's Day. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... A broad long wave trough will persist over the western US with multiple shortwave troughs rotating through it. There will be a chance of rain showers and mountain snow showers each period, but precipitation chances will increase significantly tonight and Tuesday over western and north central areas as a stronger shortwave trough bearing significant moisture approaches and eventually crosses northern NM from the west. Will issue a Winter Storm Watch for several inches to near a foot of snow accumulation in the northern mountains and Chuska mountains tonight through Wednesday morning. The Tusas Mountains should be the big winner with nearly 2 feet of snow accumulation above Chama. The polar jet stream will remain over mainly southern and eastern NM through Tuesday as well. Thanks to cooler temperatures and abundant high clouds, atmospheric mixing won't be as strong today. The main concern for strong wind gusts in the 45-55 mph range will be over the south central mountains, where 700 mb speeds are forecast to peak from 50-65 KT today, then 55-70 KT tonight. Will issue a Wind Advisory for the Ruidoso and Dunken areas today, and a High Wind Watch for that area tonight into early Tuesday morning. Sky cover is forecast to decrease over eastern areas on Tuesday, while a decent lee trough persists. This will probably result in the central mountain chain and eastern plains experiencing west and southwest wind gusts in the 35-55 mph range on Tuesday. LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... The southwesterly jet will remain over NM Tuesday night with the next progressive ripple in the flow set to arrive over northern parts of the state early Wednesday morning. After having only briefly decreased in speed Tuesday evening, mid level flow will ramp up again toward dawn Wednesday as the trough aloft approaches and induces a stronger gradient over NM. Speeds of 45 to 65 kt would be common at 700 mb, not as vigorous as yesterday and preceding events, but stout nonetheless. Coupled with a deepening surface low over the OK/TX panhandles by midday Wednesday, more wind advisories and perhaps some high terrain high wind warnings will likely be warranted again. A faint subtropical fetch of moisture will struggle to precede the Wednesday morning trough, but available dynamics and perpetual moist westerly flow will still continue to yield precipitation for western to north central zones with an increase Tuesday night into early in the morning hours before dwindling. The winter storm watch will will continue to cover the threat for several inches of accumulation in the northern and northwestern mountains through this time. A pronounced thermal trough aloft will also accompany this ripple, and daytime highs Wednesday will likely remain near to slightly below average in western and central zones while the eastern plains hover above normal amid the compressional heating from the downsloping winds. As a very cold core low spins over Saskatchewan and Manitoba, yet another shortwave perturbation will orbit, rounding the CA coast late Wednesday and closing into a low offshore by Thursday. This low will be the next feature of interest for NM weather, putting a bookend on a monotonous and relentless windy pattern over the Land of Enchantment. A brief reduction in winds aloft is expected early Thursday, behind the Wednesday trough and prior to the subtropical jet restrengthening with the offshore low. Still, breezy to windy conditions will be fairly common Thursday with the central mountain chain to the eastern plains observing the stronger speeds. Showers may dwindle over northern and western high terrain, but may not fully cease Thursday. By Friday, the offshore low will quickly eject toward the American Southwest, beginning to fill in some as it does so while better subtropical moisture is drawn up ahead of and into it. There are still discrepancies with the speed at which the feature will eject and subsequently arrive into NM, and this could be heavily dependent on another northern stream clipper feature. The clipper wave diving out of B.C./Alberta could phase with the low offshore of CA or just slightly lag behind it. Regardless, deterministic models still depict an increase in precipitation, especially western and central NM zones with even eastern zones at least having a chance for precipitation after being left dry for so long. A backdoor cold front could also enter northeast NM as early as Saturday midday, and the trough would be exiting by Saturday evening with much colder air settling in its wake for Sunday. 44/52 && .FIRE WEATHER... A long wave trough will persist over the western US through Saturday with daily precipitation chances over western and sometimes central parts of the forecast area. Seven Day QPF amounts look to vary from a few hundredths of an inch to near a half inch at lower elevations west of the central mountain chain, and from around a half inch to 1.50 inches in the mountains, except for near 3 inches in the Tusas Mountains and only around a half inch in the Sandias and Manzanos. Two rounds of widespread and potentially heavy precipitation are expected, both of which will feature mainly snow, tonight through Wednesday morning, then Friday through Saturday. The long wave trough will also keep a persistent polar jet stream over the state with daily rounds of breezy to windy conditions. Humidities will generally remain above 15 percent, except for pockets of lower values and locally critical fire weather conditions east of the central mountain chain today. 44 && .AVIATION... 06Z TAF CYCLE Westerly winds with gusts near 25kt will persist along and just east of the Central Mountain Chain tonight. Periods of MVFR stratus may develop at KGUP through early morning, but otherwise VFR conditions will prevail through Monday afternoon. However, west to southwest winds will pick up again Monday afternoon area wide, though will not be as strong as today. Gusts between 25 and 35 kts will be common though. These breezy conditions will persist overnight Monday as another trough approaches NM. Moist orographic lift will once again allow for snow to develop by 06Z Mon across portions of northern and western NM, favoring the high terrain. Mt obscurations will be likely in snow and blowing snow. 34 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 44 30 39 26 / 10 40 50 70 Dulce........................... 39 22 33 19 / 20 80 80 80 Cuba............................ 42 27 34 20 / 0 30 50 60 Gallup.......................... 43 29 35 26 / 0 40 60 70 El Morro........................ 41 28 32 22 / 0 30 50 60 Grants.......................... 45 29 36 22 / 0 20 30 50 Quemado......................... 45 29 38 24 / 0 20 30 50 Magdalena....................... 50 31 43 27 / 0 10 5 30 Datil........................... 44 29 38 24 / 0 20 10 40 Reserve......................... 49 25 41 22 / 0 50 50 70 Glenwood........................ 50 29 45 29 / 0 50 50 70 Chama........................... 33 16 27 16 / 30 90 80 70 Los Alamos...................... 40 30 34 25 / 0 30 50 60 Pecos........................... 42 25 35 23 / 0 40 30 50 Cerro/Questa.................... 36 23 31 19 / 5 70 60 60 Red River....................... 29 17 23 15 / 10 70 60 50 Angel Fire...................... 34 12 28 19 / 5 60 60 60 Taos............................ 41 23 36 18 / 5 50 50 50 Mora............................ 46 23 38 22 / 0 40 40 50 Espanola........................ 47 29 41 24 / 0 20 40 50 Santa Fe........................ 41 27 36 26 / 0 30 40 60 Santa Fe Airport................ 44 28 39 25 / 0 20 30 50 Albuquerque Foothills........... 47 35 42 29 / 0 10 10 40 Albuquerque Heights............. 50 33 46 31 / 0 5 5 30 Albuquerque Valley.............. 51 30 48 27 / 0 5 5 30 Albuquerque West Mesa........... 50 33 46 30 / 0 10 10 30 Belen........................... 53 31 50 27 / 0 5 0 20 Bernalillo...................... 50 32 45 30 / 0 10 10 40 Bosque Farms.................... 52 29 49 25 / 0 5 0 20 Corrales........................ 50 32 46 29 / 0 10 10 30 Los Lunas....................... 52 29 49 24 / 0 5 0 20 Placitas........................ 47 34 41 30 / 0 20 20 50 Rio Rancho...................... 49 32 45 30 / 0 10 10 30 Socorro......................... 55 32 53 29 / 0 0 0 20 Sandia Park/Cedar Crest......... 44 31 38 28 / 0 20 20 50 Tijeras......................... 47 30 41 29 / 0 20 10 40 Edgewood........................ 48 30 41 28 / 0 20 10 40 Moriarty/Estancia............... 50 28 43 25 / 0 10 10 30 Clines Corners.................. 46 26 39 24 / 0 5 5 30 Mountainair..................... 48 30 44 28 / 0 10 0 20 Gran Quivira.................... 49 30 45 28 / 0 5 0 20 Carrizozo....................... 54 33 48 33 / 0 0 0 20 Ruidoso......................... 52 29 44 31 / 0 10 0 20 Capulin......................... 48 26 44 21 / 0 5 0 5 Raton........................... 50 24 46 18 / 0 10 5 10 Springer........................ 54 27 48 20 / 0 5 5 10 Las Vegas....................... 49 28 42 24 / 0 10 10 20 Clayton......................... 56 32 52 25 / 0 0 0 0 Roy............................. 54 31 49 27 / 0 5 0 5 Conchas......................... 61 35 55 29 / 0 0 0 0 Santa Rosa...................... 59 35 52 30 / 0 0 0 5 Tucumcari....................... 63 39 57 32 / 0 0 0 0 Clovis.......................... 62 36 56 31 / 0 0 0 0 Portales........................ 64 37 58 32 / 0 0 0 0 Fort Sumner..................... 63 36 56 31 / 0 0 0 0 Roswell......................... 69 40 63 34 / 0 0 0 0 Picacho......................... 63 37 54 34 / 0 0 0 10 Elk............................. 61 36 52 33 / 0 10 0 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 5 AM early this morning to 5 PM MST this afternoon for the following zones... NMZ226-240. High Wind Watch from this afternoon through Tuesday morning for the following zones... NMZ226-240. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:37 AM MST | Winter Storm Watch | ABQ | Colfax, Los Alamos, McKinley, Mora, Rio Arriba, Sandoval and 4 more | 11 hr |
| Dec 27, 5:00 AM MST | Wind Advisory | ABQ | Chaves, Lincoln | 12 hr |
| Dec 27, 11:42 AM MST | High Wind Warning | ABQ | Chaves, Lincoln | 15 hr |
| Dec 27, 3:06 PM MST | Winter Storm Warning | ABQ | Colfax, Los Alamos, Mora, Rio Arriba, Sandoval, San Juan and 3 more | 44 hr |
| Dec 27, 3:06 PM MST | Winter Weather Advisory | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 44 hr |
| Dec 27, 3:23 PM MST | Wind Advisory | ABQ | Bernalillo, Chaves, Colfax, Lincoln, Mora, Sandoval and 5 more | 25 hr |
Nearby
High Wind Watches in New Mexico, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.